Texas, 2013High Wind in Texas, December 4, 2013
December 4, 2013 · NWS EPZ · 1 event in 1 county or zone
An 150kt jet streak was located near Albuquerque at 12z on the 4th with a broad upper trough over the Western United States. Deep west to southwest flow was in place across the region with strong winds occurring ahead of an approaching cold front.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An 150kt jet streak was located near Albuquerque at 12z on the 4th with a broad upper trough over the Western United States. Deep west to southwest flow was in place across the region with strong winds occurring ahead of an approaching cold front. A peak gust of 66 mph was reported at in Northeast El Paso.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Dec 4, 3:30 AM MST, 3 hours 30 minutes earlier.
Area forecast discussion, Dec 4, 3:30 AM MST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
330 AM MST WED DEC 4 2013
.SYNOPSIS...
A LOW PRESSURE SYSTEM WITH A COLD FRONT WILL BRING WARM WINDY
CONDITIONS ACROSS NEW MEXICO AND WEST TEXAS TODAY FOLLOWED BY
COOLER WEATHER ON WEDNESDAY. IN ADDITION THIS STORM SYSTEM WILL
BRING LOWLAND RAIN SHOWERS AND MOUNTAIN SNOWS TO THE BORDERLAND.
NORTHERLY WINDS WILL PRODUCE VERY COOL WEATHER CONDITIONS THIS
WEEKEND AND EARLY NEXT WEEK.
&&
.DISCUSSION...
COMPLEX WEATHER PATTERN IS EVOLVING FOR THE REGION BUT WITH MODELS
IN FAIRLY GOOD AGREEMENT THROUGH THE WEEKEND. EARLY THIS MORNING
DEEP UPPER TROUGH AXIS EXTENDED ACROSS NORTHERN ROCKIES INTO
SOUTHERN CALIFORNIA WITH AN EMBEDDED SHORT WAVE EXPECTED TO RACE
AHEAD OF PRIMARY SYSTEM ACROSS THE SOUTHERN ROCKIES TODAY. THIS
FEATURE PLUS DOWNSLOPE FLOW WILL GENERATE SURFACE LOW OVER EASTERN
NEW MEXICO WITH LOW AND MID LEVEL GRADIENTS STRENGTHENING. MIXING
HEIGHTS WILL BE AROUND 700 MB BY LATE AFTERNOON WHERE WINDS WILL
BE AROUND 50 KT RESULTING IN WINDY CONDITIONS ALL LOCATIONS. WIND
SPEEDS WILL BE AROUND ADVISORY CRITERIA MOST ZONES WITH SPEEDS OR
GUSTS NEAR WARNING LEVELS OVER THE HIGHER MOUNTAINS AND ALONG
EASTERN SLOPES.
PRIMARY TROUGH AXIS WILL ADVANCE SLOWLY ACROSS ARIZONA TONIGHT AND
THURSDAY WITH DPVA/DYNAMIC LIFT ALOFT AND LOW LEVEL CONVERGENCE
NEAR ASSOCIATED SURFACE TROUGH PROVIDING DEEP AND SUFFICIENT LIFT
TO INDUCE WIDESPREAD PRECIP LATE TONIGHT AND
THURSDAY....ESPECIALLY OVER THE HIGHER MOUNTAINS WHERE OROGRAPHIC
LIFTING WILL OCCUR. INITIALLY A PACIFIC COLD FRONT WILL BRING
AROUND 10 DEGREES OF COOLING WHILE STRONG WESTERLY WINDS STALL A
STRONGER COLDER CANADIAN FRONT JUST EAST OF THE CWA TOMORROW.
DYNAMIC COOLING ALOFT AND LOW LEVEL COLD AIR ADVECTION WILL LOWER
FREEZING LEVELS TO AROUND 7000 FEET ON THURSDAY WITH SEVERAL
INCHES OF SNOW FALLING OVER THE HIGHER MOUNTAINS. OTHERWISE RAIN
WILL FALL OVER MUCH OF THE LOWLANDS. BY FRIDAY FURTHER INFLOW OF
COOLER AIR WILL BRING BELOW NORMAL TEMPERATURES AND MOSTLY DRY
WEATHER THROUGH SATURDAY.
ON SUNDAY ANOTHER DEEP UPPER TROUGH WILL MOVE ACROSS THE CWA WITH
AN ATTENDANT PUSH OF COLD AIR LOWERING HIGH TEMPERATURES 10 TO 15
DEGREES BELOW NORMAL MONDAY AND TUESDAY. WHILE MOISTURE INFLOW
WILL BE MARGINAL STRONG DYNAMIC FORCING WILL PRODUCE RAIN/SNOW
SHOWERS OVER A FEW LOCATIONS ON SUNDAY...ESPECIALLY OVER THE
MOUNTAINS.
&&
.AVIATION...VALID 04/12Z-05/12Z.
AN APPROACHING UPPER DISTURBANCE WILL BRING WINDY CONDITIONS
ESPECIALLY BETWEEN 17Z AND 04Z WITH WEST WINDS GUSTING FROM 50 TO
60 MPH. THUS THERE WILL BE A FEW AREAS OF IFR VISIBILITIES FROM
BLOWING DUST ALONG WITH AREAS OF SEVERE TURBULENCE BELOW 7000 FEET
AGL. ALSO A FEW AREAS OF MVFR CEILINGS AND VISIBILITIES LATE
TONIGHT IN LOWLAND RAIN AND MOUNTAIN SNOW SHOWERS.
&&
.FIRE WEATHER...
A LOW PRESSURE SYSTEM WITH A COLD FRONT WILL BRING WARM WINDY
CONDITIONS ACROSS NEW MEXICO AND WEST TEXAS TODAY FOLLOWED BY
COOLER WEATHER ON WEDNESDAY. WEST WINDS WILL GUST FROM 50 TO 60
MPH MAINLY THIS AFTERNOON AND EARLY THIS EVENING WITH LOWEST
RELATIVE HUMIDITIES AROUND 30 TO 40 PERCENT THIS AFTERNOON. IN
ADDITION THIS STORM SYSTEM WILL BRING AREAS OF LOWLAND RAIN
SHOWERS AND MOUNTAIN SNOWS TO THE BORDERLAND LATE TONIGHT AND
THURSDAY WITH TEMPERATURES COOLING AROUND 10 DEGREES THURSDAY.
COOL AIR WILL CONTINUE TO FLOW INTO THE REGION FRIDAY THROUGH
EARLY NEXT WEEK WITH TEMPERATURES AROUND 10 TO 15 DEGREES BELOW
NORMAL. AN UPPER DISTURBANCE WILL ALSO BRING A SLIGHT CHANCE OF
RAIN AND SNOW SHOWERS ON SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 72 48 61 37 53 / 0 30 30 10 0
SIERRA BLANCA 73 43 62 37 49 / 0 30 40 20 10
LAS CRUCES 72 43 58 33 50 / 0 20 40 10 0
ALAMOGORDO 67 45 57 36 46 / 0 20 30 20 0
CLOUDCROFT 51 31 38 23 34 / 0 30 60 30 0
TRUTH OR CONSEQUENCES 67 39 53 31 44 / 0 10 40 10 0
SILVER CITY 62 37 45 29 40 / 10 60 50 20 0
DEMING 71 40 55 30 45 / 0 20 40 20 0
LORDSBURG 67 40 52 30 45 / 10 40 50 20 0
WEST EL PASO METRO 72 48 60 38 53 / 0 30 30 10 0
DELL CITY 70 41 61 34 51 / 0 20 40 20 0
FORT HANCOCK 78 43 68 36 56 / 0 30 40 20 10
LOMA LINDA 70 42 54 35 45 / 0 30 30 10 0
FABENS 75 43 63 35 54 / 0 30 30 10 10
SANTA TERESA 72 45 60 36 52 / 0 20 30 10 0
WHITE SANDS HQ 70 46 58 36 47 / 0 20 30 10 0
JORNADA RANGE 70 38 57 26 48 / 0 20 30 10 0
HATCH 67 41 54 31 43 / 0 20 40 10 0
COLUMBUS 72 44 57 33 48 / 0 20 40 10 0
OROGRANDE 72 45 59 36 48 / 0 20 30 20 0
MAYHILL 59 35 43 25 39 / 0 20 60 30 0
MESCALERO 59 33 44 25 39 / 0 30 60 30 0
TIMBERON 59 36 44 28 38 / 0 40 60 30 0
WINSTON 58 34 42 23 40 / 10 30 60 10 0
HILLSBORO 65 39 47 30 41 / 10 20 40 10 0
SPACEPORT 68 40 56 31 45 / 0 10 40 10 0
LAKE ROBERTS 60 37 45 27 43 / 10 60 60 20 0
HURLEY 66 38 47 29 42 / 10 60 50 20 0
CLIFF 65 35 47 28 43 / 10 60 50 20 0
MULE CREEK 63 34 46 24 41 / 20 60 60 20 0
FAYWOOD 67 39 48 29 42 / 10 40 50 20 0
ANIMAS 68 42 55 31 46 / 10 40 50 20 0
HACHITA 70 41 55 30 46 / 10 30 50 20 0
ANTELOPE WELLS 70 41 56 34 49 / 10 50 50 20 0
CLOVERDALE 66 43 51 33 45 / 10 60 50 10 10
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 10 AM THIS MORNING TO 9 PM MST THIS
EVENING FOR NMZ413>416.
WIND ADVISORY UNTIL 10 AM MST THIS MORNING FOR NMZ413>416.
WIND ADVISORY FROM 10 AM THIS MORNING TO 9 PM MST THIS EVENING
FOR NMZ402>404-407>412-417.
WIND ADVISORY UNTIL 9 PM MST THIS EVENING FOR NMZ405-406.
TX...HIGH WIND WARNING FROM 10 AM THIS MORNING TO 9 PM MST THIS
EVENING FOR TXZ419.
WIND ADVISORY UNTIL 10 AM MST THIS MORNING FOR TXZ419.
WIND ADVISORY FROM 10 AM THIS MORNING TO 9 PM MST THIS EVENING
FOR TXZ418-420-421-423.
&&
05 ROGASHHazardous weather outlook, Dec 4, 5:56 AM MST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
556 AM MST WED DEC 4 2013
NMZ401>417-TXZ418>424-051430-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
556 AM MST WED DEC 4 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...TODAY AND TONIGHT
WEST TO SOUTHWEST WINDS WILL INCREASE IN THE MORNING AND HAVE
SUSTAINED SPEEDS AROUND 30 TO 40 MPH MOST LOCATIONS BY MID
AFTERNOON. WINDS WILL GUST FROM 50 TO 60 MPH WITH STRONGEST WINDS
ALONG EASTERN FACING SLOPES. BLOWING DUST WILL REDUCE VISIBILITIES
TO AROUND A MILE OVER A FEW LOCATIONS.
THERE WILL ALSO BE CHANCES FOR RAIN SHOWERS AND HIGH MOUNTAIN
SNOWS AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED RAIN SHOWERS WILL OCCUR ACROSS THE LOWLANDS ON THURSDAY
WITH SNOW LIKELY OVER THE HIGHER MOUNTAINS. SNOW AMOUNTS WILL BE
AROUND 1 TO 3 INCHES ABOVE 7000 FEET.
COLDER TEMPERATURES WILL AFFECT MUCH OF THE AREA FRIDAY INTO EARLY
NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
ROGASH
High Wind, Eastern/Central El Paso County
- When
- December 4, 7:00 AM MST to 4:00 PM MST
- Where
- Eastern/Central El Paso County forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- NWS Employee
- Coordinates
- 31.769, -106.235 (the zone’s center; the record gives no point)
An NWS Employee reported a peak gust of 66 mph in Northeast El Paso near Kenworthy and Trans-Mountain Road. Other peak gusts reported include 60 mph at Fort Bliss, 58 mph 10 miles north-northeast of El Paso and 65 mph 1 mile north of Horizon City.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in New Mexico, December 4 to 6, 20131 death · 1 injured · 16 events
- Dense Fog in Illinois, December 4, 201311 events
- Ice Storm in Alaska, December 4 to 7, 20139 events
- Heavy Snow in Wisconsin, December 4 to 5, 20138 events
- Flooding in U.S. Virgin Islands, December 4, 20137 events
- Extreme Cold in Wyoming, December 4 to 7, 20135 events
- Extreme Cold in Nebraska, December 4 to 7, 20133 events
- High Wind in New Mexico, December 4, 201367 kt wind · 3 events
- Extreme Cold in Nebraska, December 4 to 5, 20133 events
- High Wind in New Mexico, December 4, 201350 kt wind · 2 events
- Frost and Freeze in Oregon, December 4 to 5, 20132 events
- Dense Fog in Colorado, December 4 to 5, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 489010.